Alert archive / Utah / Red Flag Warnings in 2024
Red Flag Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 2, 2024, 2:35 PM MDT for 19 counties in Utah. It took effect at Jul 3, 2024, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2024, 2:35 PM MDT (20:35 UTC)
- In effect from
- Jul 3, 2024, 12:00 PM MDT
- Expired
- Jul 4, 2024, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Salt Lake City, UT
Counties Box Elder County, UT, Cache County, UT, Carbon County, UT, Davis County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Kane County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, San Juan County, UT, Summit County, UT, Tooele County, UT, Utah County, UT, Wasatch County, UT, Washington County, UT, Wayne County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 169 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960 WWUS85 KSLC 022035 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 235 PM MDT Tue Jul 2 2024 UTZ498-031000- /O.UPG.KSLC.FW.A.0004.240703T1800Z-240704T0300Z/ /O.NEW.KSLC.FW.W.0004.240703T1800Z-240704T0300Z/ Grand Staircase- 235 PM MDT Tue Jul 2 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 498 Grand Staircase. * WINDS...On Wednesday, west-northwest winds 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...5% to 10%. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-031000- /O.UPG.KSLC.FW.A.0004.240703T1800Z-240705T0300Z/ /O.NEW.KSLC.FW.W.0004.240703T1800Z-240705T0300Z/ San Rafael Swell- 235 PM MDT Tue Jul 2 2024 ...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... The National Weather Service in Salt Lake City has issued a Red Flag Warning below 6500 feet for wind and low relative humidity, which is in effect from noon Wednesday to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest winds 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Afternoon relative humidities of 6% to 10%. Poor overnight recoveries of 20% to 28% are expected Wednesday night into Thursday morning. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
6 follow-up statements
255 WWUS85 KSLC 030822 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 222 AM MDT Wed Jul 3 2024 UTZ498-032330- /O.CON.KSLC.FW.W.0004.240703T1800Z-240704T0300Z/ Grand Staircase- 222 AM MDT Wed Jul 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 498... * AFFECTED AREA...Fire Weather Zone 498 Grand Staircase. * WINDS...West-northwest 10 to 15 mph with gusts to around 30 mph. * RELATIVE HUMIDITY...5% to 10%. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-032330- /O.CON.KSLC.FW.W.0004.240703T1800Z-240705T0300Z/ San Rafael Swell- 222 AM MDT Wed Jul 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Afternoon relative humidities of 6% to 10%. Poor overnight recoveries of 20% to 28% are expected Wednesday night into Thursday morning. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
244 WWUS85 KSLC 031500 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 900 AM MDT Wed Jul 3 2024 UTZ478-479-040300- /O.EXA.KSLC.FW.W.0004.240703T1800Z-240704T0300Z/ Salt Lake Desert-Wasatch Mountains- 900 AM MDT Wed Jul 3 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478 AND 479... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert and Fire Weather Zone 479 Wasatch Mountains, especially in the vicinity of the Raft River Range and the Wasatch Mountains. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph, strongest in the vicinity of the Raft River Range and across the Wasatch Mountains. * RELATIVE HUMIDITY...10 to 16 percent. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ498-040300- /O.CON.KSLC.FW.W.0004.240703T1800Z-240704T0300Z/ Grand Staircase- 900 AM MDT Wed Jul 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 498... * AFFECTED AREA...Fire Weather Zone 498 Grand Staircase. * WINDS...West to northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-040600- /O.CON.KSLC.FW.W.0004.240703T1800Z-240705T0300Z/ San Rafael Swell- 900 AM MDT Wed Jul 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. Winds will decrease tonight and increase once again Thursday afternoon. * RELATIVE HUMIDITY...6 to 10 percent. Poor overnight recoveries of 20 to 28 percent are expected tonight into Thursday morning. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
512 WWUS85 KSLC 031806 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1206 PM MDT Wed Jul 3 2024 UTZ482-040215- /O.EXA.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/ Western Uintah Basin- 1206 PM MDT Wed Jul 3 2024 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 9 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin. * WINDS...West 10 to 20 mph with gusts up to 35 mph. Winds will decrease overnight into Thursday morning and increase again late Thursday morning into Thursday afternoon. * RELATIVE HUMIDITY...8 to 14 percent. Poor overnight recoveries of 25 to 35 percent. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-479-040215- /O.CON.KSLC.FW.W.0004.000000T0000Z-240704T0300Z/ Salt Lake Desert-Wasatch Mountains- 1206 PM MDT Wed Jul 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478 AND 479... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert and Fire Weather Zone 479 Wasatch Mountains, especially the Raft River Range and the Wasatch Mountains. Critical fire weather conditions are unlikely for the Wasatch Front. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...10 to 16 percent. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ498-040215- /O.CON.KSLC.FW.W.0004.000000T0000Z-240704T0300Z/ Grand Staircase- 1206 PM MDT Wed Jul 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 498... * AFFECTED AREA...Fire Weather Zone 498 Grand Staircase. * WINDS...West to northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-040215- /O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/ San Rafael Swell- 1206 PM MDT Wed Jul 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. Winds will decrease tonight and increase once again Thursday afternoon. * RELATIVE HUMIDITY...6 to 10 percent. Poor overnight recoveries of 20 to 28 percent are expected. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
533 WWUS85 KSLC 040423 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1023 PM MDT Wed Jul 3 2024 UTZ482-041230- /O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/ Western Uintah Basin- 1023 PM MDT Wed Jul 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin. * WINDS...West 10 to 20 mph with gusts up to 35 mph late Thursday morning into Thursday afternoon. * RELATIVE HUMIDITY...8 to 14 percent Thursday afternoon. Poor overnight recoveries of 25 to 35 percent Thursday morning. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-041230- /O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/ San Rafael Swell- 1023 PM MDT Wed Jul 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph Thursday afternoon. * RELATIVE HUMIDITY...6 to 10 percent. Poor overnight recoveries of 20 to 28 percent are expected. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
830 WWUS85 KSLC 040829 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 229 AM MDT Thu Jul 4 2024 UTZ482-042330- /O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/ Western Uintah Basin- 229 AM MDT Thu Jul 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin. * WINDS...West 10 to 20 mph with gusts up to 30 mph late morning through afternoon. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-042330- /O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/ San Rafael Swell- 229 AM MDT Thu Jul 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest 10 to 15 mph with gusts up to 30 mph this afternoon. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
382 WWUS85 KSLC 041928 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 128 PM MDT Thu Jul 4 2024 UTZ482-050330- /O.NEW.KSLC.FW.A.0005.240706T1800Z-240707T0300Z/ /O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/ Western Uintah Basin- 128 PM MDT Thu Jul 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482... The National Weather Service in Salt Lake City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin. * WINDS...West to northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...8 to 12 percent. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ UTZ489-050330- /O.NEW.KSLC.FW.A.0005.240706T1800Z-240707T0300Z/ /O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/ San Rafael Swell- 128 PM MDT Thu Jul 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... The National Weather Service in Salt Lake City has issued a Fire Weather Watch below 6500 feet for wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Critical fire weather conditions are likely to occur. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 2, 3:42 AM MDT, 10 hours 53 minutes earlier.
Area forecast discussion, Jul 2, 3:42 AM MDT, 10 hours 53 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
342 AM MDT Tue Jul 2 2024
.SYNOPSIS...Dry air is settling in for the remainder of the
week with another dry cold front on Wednesday bringing northwest
winds with gusty conditions and an increased fire weather risk
across portions of southern and eastern Utah which may continue into
Thursday. Very warm temperatures look to return for the weekend.
&&
.SHORT TERM (THROUGH 12Z THURSDAY)...A mean trough is in place over
the western CONUS this morning. Meanwhile, an embedded shortwave
disturbance is swinging across far northern Utah. This has helped
pushed a cold front into the area, which now extends from southwest
through east-central Utah. The northerly flow ushered in behind this
cold front will bring a drier airmass into the area. Latest analysis
of PWAT shows it ranging from 0.4 to 0.6 inches across the state. As
such, expect dry and stable conditions today with near seasonal
temperatures.
Another shortwave disturbance is progged to rotate through far
northern Utah tomorrow afternoon. This will bring another push of
northerly winds into the area behind the next cold front. Breezy
conditions can be expected especially near favored downslope areas
tomorrow which, when combined with the dry airmass, will result in
locally critical fire weather conditions where fuels have cured.
Other than fire weather concerns, the weather will remain fairly
benign tomorrow.
.LONG TERM (After 12Z/6AM Thursday)...Another July cool dry
frontal passage mid week will leave temperatures split across Utah
Thursday. High temperatures are forecast 5 to 10 degrees below
seasonal normals for July 4th across northern Utah with very
comfortable mid 70 degree temperatures by the late evening hours.
But then if we change over to southern and eastern Utah we look at
the other side of the boundary where hot and drier conditions
persist. Here, we don't see much change in the forecast day to day.
Speaking of hot in southern Utah, temperatures will closely be
monitored Sunday through Tuesday with a high temperature range
between 111 and 115 degrees in St. George currently being forecast.
It is pretty tough to find any chances for precipitation in this
longer range forecast in the region. Moisture is looking to skirt
around the ridge of high pressure that is expected to set up across
our area and instead impact areas to our east.
&&
.AVIATION...KSLC...Light winds and VFR conditions are expected to
prevail at the terminal. Look for a northwest wind this morning and
afternoon with a switch out of the southeast this evening.
.REST OF UTAH AND SOUTHWEST WYOMING...Mild weather conditions today
lead to diurnal wind variations with gusty afternoon breezes for
some, including EVW and BCE. VFR ceilings and visibilities are
forecast across the region.
&&
.FIRE WEATHER...Utah will remain in a general west to northwesterly
flow aloft through the end of the week. A series of weak
disturbances grazing northern Utah will maintain near seasonal
temperatures across the area, while the airmass remains dry.
Enhanced northerly winds behind an associated cold front, especially
in favored downslope areas, will combine with low humidities to
create critical fire weather conditions Wednesday into Thursday
across portions of southern and eastern Utah.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Wednesday afternoon through Thursday
evening for UTZ489.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for UTZ498.
WY...None.
&&
Cheng/NDeSmet
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityIn the hours before
Local storm report, Jul 2, 2:27 PM MDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
227 PM MDT Tue Jul 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Flash Flood 7 WNW Goblin Valley 38.59N 110.81W
06/21/2024 Emery UT Park/Forest Srvc
Flash flooding of several slot canyons in
the area, including Little Wildhorse and
Bell Canyons. Several camps impacted by mud
and debris washed downstream. Reported by
Goblin Valley State Park officials.
&&Nearby
Red Flag Warnings in Utah, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.